MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION REFURBISHED ENDOSCOPE 5.5M; LAPAROSCOPE, GENERAL

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION REFURBISHED ENDOSCOPE 5.5M; LAPAROSCOPE, GENERAL
Model Number MCENDO550R
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Patient Involvement (2645); No Information (3190)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Terumo has not received the device for evaluation; therefore, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.(b)(4).
 
Event or Problem Description
The user facility reported to terumo cardiovascular that the endoscope was broken.It is unknown when this event occurred, whether the product was changed out, or if there was any effect on the patient or results of the surgery.Due to the unknown information for this event, it is being reported.Terumo continues to attempt to gain more information regarding this event from the user facility.
 
Event or Problem Description
New information received that the event occurred during setup, the product was changed out, no delay and procedure completed successfully with no patient effect.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations ¿ and as indicated by terumo cardiovascular systems in the initial report submitted to the fda on december 6, 2019.Upon further investigation of the reported event, the following information is new and/or changed: b5 (updated description event or problem); d4 (additional device information - added lot number and expiration date); d5 (updated operator of device); d10 (device availability - added date returned to manufacturer); e1 (initial reporter - added reporter's name and updated address); e2 (updated health professional); e3 (updated occupation); g4 (date received by manufacturer) ; g7 (indication that this is a follow-up report) ; h2 (follow-up due to additional information and device evaluation); h3 (device evaluated by manufacturer) ; h4 (device manufacture date); h6 (identification of evaluation codes 2645, 10, 3331, 3224, 3259, 19).Patient code: 2645 - no patient involvement; method code #1: 10 - testing of actual/suspected device; method code #2: 3331 - analysis of production records; results code #1: 3259 - improper physical structure; results code #2: 3224 - optical problem identified; conclusions code: 19 - cause traced to user.The actual sample was returned and was visually inspected for damage and looked through the endoscope directly to read some print matter.A visual observation of the internal components using a monocular was conducted.It was discovered that there was a crack on one of the internal lenses which resulted in a broken visual field.Improper handling caused the internal lens to break.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.

Brand Name
REFURBISHED ENDOSCOPE 5.5M
Common Device Name
LAPAROSCOPE, GENERAL
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball road
elkton MD 21921
MDR Report Key9432904
Report Number1124841-2019-00325
Device Sequence Number10879988
Product Code GCJ
UDI-Device Identifier00699753023222
UDI-Public(01)00699753023222
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K092789
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMCENDO550R
Device Catalogue NumberN/A
Device Lot Number705036
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/24/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/18/2019
Supplement Date Received by Manufacturer01/23/2020
Initial Report FDA Received Date12/06/2019
Supplement Report FDA Received Date02/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1